MAUDE Adverse Event Report: THERAKOS, INC. UVAR XTS PHOTOPHERESIS SYSTEM

THERAKOS, INC. UVAR XTS PHOTOPHERESIS SYSTEM
Model Number NOT APPLICABLE
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The system was used for treatment.This case is reportable as a mdr due to the reportable malfunction centrifuge bowl leak/break.Since this reportable malfunction is only associated with the kit, this mdr will only be against the kit.A batch record review for kit lot f901 was conducted.There were no non-conformances associated with this lot.This lot met all release requirements.A review of kit lot f901 for the reported issue shows no trends.Trends were reviewed for complaint categories, centrifuge bowl leak/break and leak centrifuge alarm no trends were detected for each complaint category.A photograph analysis was conducted for this complaint.A review of the customer provided photographs show the leak centrifuge alarm on the monitor screen.The additional photographs provided show the centrifuge bowl installed onto the instrument, with no signs of a blood or liquid leak on any external surface.The origin of the leak could not be determined from the photographs.A material trace on the bowls used to build lot f901 found no related nonconformances.The device history record review did not result in any related non-conformances and this kit lot had passed all lot release testing.The root cause of the centrifuge bowl leak/break could not be determined based on the information provided.This investigation is now complete.(b)(4).
 
Event or Problem Description
The customer sent an email to report a centrifuge bowl leak/break during the treatment procedure.The customer reported a leak centrifuge alarm was received and a leak was observed.The location of the leak was not provided.The customer aborted the procedure and did not return blood to the patient.The customer reported the patient was stable.The customer has returned photographs for investigation.

Brand Name
UVAR XTS PHOTOPHERESIS SYSTEM
Common Device Name
UVAR XTS PHOTOPHERESIS SYSTEM
Manufacturer (Section D)
THERAKOS, INC.
bedminster NJ 07921
MDR Report Key7422571
Report Number2523595-2018-00057
Device Sequence Number1963666
Product Code LNR
UDI-Device Identifier20705030200010
UDI-Public(01)20705030200010(10)F901(17)220101
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
P860003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date01/01/2022
Device Model NumberNOT APPLICABLE
Device Catalogue NumberXT001
Device Lot NumberF901
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2018
Initial Report FDA Received Date04/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR
Patient Weight56